Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

A convergence theory for saddle functions


Authors: Hédy Attouch and Roger J.-B. Wets
Journal: Trans. Amer. Math. Soc. 280 (1983), 1-41
MSC: Primary 49A50; Secondary 54A20
DOI: https://doi.org/10.1090/S0002-9947-1983-0712247-X
MathSciNet review: 712247
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We develop a convergence theory called epi/hypo-convergence, for bivariate functions that essentially implies the convergence of their saddle points. We study the properties of this limiting process in particular. We characterize the limit functions associated to any collection of bivariate functions and obtain a compactness theorem for the space of saddle functions. Even when restricted to the univariate case, the results generalize those known for epi-convergence. In particular, we show that the analysis of the convergence process via Yosida approximates must not be restricted to the convex case.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 49A50, 54A20

Retrieve articles in all journals with MSC: 49A50, 54A20


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1983-0712247-X
Article copyright: © Copyright 1983 American Mathematical Society